MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2700TFX
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry and medical records that a patient with a 21 mm 2700 tfx aortic valve was explanted after an implant duration of 6 years due to moderate pannus and severe stenosis.The patient presented with sob, lightheadedness, and chest pain.The explanted valve was replaced with a 23 mm 11500a valve.The patient was discharged pod #13.Per medical records, the patient presented with increasing dyspnea, lightheadedness, and chest discomfort.Imaging revealed severe aortic valve stenosis caused by prosthetic thickening and known muscular vsd.The patient underwent redo avr.Intra-operatively, the previous surgical valve was found to have significant overlying pannus.The 21 mm 2700tfx valve was explanted.The aortic root was enlarged using bovine pericardial patch and pledgetted non-everting mattress sutures.A 23 mm inspiris resilia aortic valve was implanted in replacement.The patient tolerated the procedure well with no complications.The patient was discharged pod #13.Per pathology report, the explanted 21 mm 2700tfx was received with moderate pannus formation, no calcification, no vegetation, and no structural abnormalities.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections h6 (investigation findings, investigation conclusions).Pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.Pannus/host tissue overgrowth is most likely due to patient factors and is unlikely to be related to a manufacturing non-conformance.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient factors.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.The subject device is not available for evaluation as attempts were made to retrieve the device, but no device was returned.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.H11: corrected data: corrected section h6 (type of investigation).

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
irvine, CA 92614
9492503859
MDR Report Key24821056
Report Number2015691-2026-13988
Device Sequence Number21254504
Product Code DYE
UDI-Device Identifier00690103194029
UDI-Public(01)00690103194029(17)220521
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2700TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age66 YR
Patient SexFemale